MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: not applicable as the iol was not implanted.If explanted; give date: not applicable as the iol was not implanted.The device has not been returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that when inserting a model ar40e 3.5 diopter intraocular lens (iol) into the eye, the haptic broke off.There was patient contact; however, there was no patient injury.There was no incision enlargement, no serious patient injury, no suture(s), no vitrectomy, and the same model lens was used and successfully implanted.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information device available for evaluation: yes, returned to manufacturer on: 01/09/2019.Device returned to manufacturer: yes.Device evaluation: returned lens was received in the original folding carton.The lens was cut and missing a portion including a haptic.Traces of viscoelastics are on the les surface indicating it was handled at the surgical stage.The haptic returned was found complete and attached to the portion of the optic zone.There is no damage on the haptic returned.The reported haptic detached could not be verified; the lens was incomplete and the lens was handled at the surgical stage.Therefore, a product quality deficiency could not be determined.The reported issue was not verified as incomplete lens was returned.Manufacturing records review: during the manufacturing record review of the production order for this serial number, no product deficiency was identified.The documentation shows that the production order was manufactured and released according to specifications.Historical data analysis: a search of complaints revealed no additional investigations was received for this production order number.Labeling review: the labeling review was completed and revealed that the directions for use (dfu) provide the customer with proper usage instructions and guidelines.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION
1700 e. st. andrew place
santa ana CA 92705
MDR Report Key8207308
Report Number2648035-2018-01691
Device Sequence Number14113620
Product Code HQL
UDI-Device Identifier05050474514072
UDI-Public(01)05050474514072(17)230815
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2023
Device Model NumberAR40E
Device Catalogue NumberAR40E00035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/03/2018
Supplement Date Received by Manufacturer01/17/2019
10/25/2020
Initial Report FDA Received Date12/31/2018
Supplement Report FDA Received Date01/21/2019
11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005